MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SHPB480 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
03/26/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On may 07, 2026, the mentor analysis lab received the suspect medical device for evaluation.On may 14, 2026, mentor completed an evaluation on the returned device.Device evaluation: mentor conducted visual inspection, leak testing, and microscopic examination of the device.Visual analysis of the returned device revealed that some bubbles were observed in the device.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the anterior view measuring approximately 0.5 cm.In addition, the bubbles noted could be caused by the tear found.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.The investigation found the reported event was caused by use error (reasonably foreseeable misuse).Foreseeable misuse is considered in the company¿s risk management documentation.The post-market surveillance (pms) system periodically trends complaint data to detect signals related to product quality, patient safety, and use error.Quality issues that could affect safety are escalated through the quality system and may trigger a trend report when appropriate.Pms reviews and complaints feed into the risk management process; based on current review, no device design, usability, or instructions/training changes are needed.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 480cc mentor memorygel boost breast implant prosthesis.Post-operatively, the patient was diagnosed with right breast baker grade iii capsular contracture during a physical exam.As a result, the patient underwent implant removal on (b)(6) 2026.